MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA TC3 FEM RT SZ5; SIGMA REVISION IMPLANT : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA TC3 FEM RT SZ5; SIGMA REVISION IMPLANT : KNEE FEMORAL
Model Number 96-0090
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address loosening of the femur bolt at the bone to implant interface.It was also reported that the patient underwent a 2 stage bilateral knee replacement revision surgery approximately 5 years ago at the hss in new york.Patient was allergic to bone cement so the revision was done with sigma femoral sleeves and tc3 femurs with a mbt revision tibia with sleeves on both the right and left without using cement.Femur on right side was unsupported by bone and had developed metal debris from the zero bolt and sleeve adapter.Surgeon removed femur and replaced with a distal femur on the right side.Sleeves on both sides were well fixed on the right side.Doi: (b)(6) 2015, dor: (b)(6) 2020, right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.

Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10656222
Report Number1818910-2020-21843
Device Sequence Number19720793
Product Code JWH
UDI-Device Identifier10603295232575
UDI-Public10603295232575
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-0090
Device Catalogue Number960090
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC SIGMA FEM POST AUG SZ5 8MM; PFC SIGMA FEM POST AUG SZ5 8MM; PFC*SIGMA DIS AUG 8MM,SZ5,RGHT; PFC*SIGMA DIS AUG 8MM,SZ5,RGHT; PFC*SIGMA TC3 FEM RT SZ5; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; TC3 RP TIBIAL INSERT S5,10.0; UNK KNEE TIBIAL TRAY SIGMA ; UNKNOWN KNEE FEMORAL SLEEVE; UNKNOWN KNEE TIBIAL SLEEVE; PFC SIGMA FEM POST AUG SZ5 8MM; PFC SIGMA FEM POST AUG SZ5 8MM; PFC*SIGMA DIS AUG 8MM,SZ5,RGHT; PFC*SIGMA DIS AUG 8MM,SZ5,RGHT; PFC*SIGMA TC3 FEM RT SZ5; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; TC3 RP TIBIAL INSERT S5,10.0; UNK KNEE TIBIAL TRAY SIGMA ; UNKNOWN KNEE FEMORAL SLEEVE; UNKNOWN KNEE TIBIAL SLEEVE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight87